MAUDE Adverse Event Report: RICHARD WOLF GMBH; HF CONNECTION CABLE MONO L 3M

RICHARD WOLF GMBH; HF CONNECTION CABLE MONO L 3M
Model Number 8106033
Medical Device Problem Code Sparking (2595)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/19/2024
Type of Reportable Event Malfunction
Event or Problem Description
Richard wolf medical instruments corporation (rwmic) received a medwatch report, mw5153308 regarding an issue with a hf connection cable mono l 3m, part id: 8106.033, batch # 442/771.The medwatch report, mw5153308, states that the, "bovie cord sparked and exploded while in use in the operating room during patient surgery.Patient nor staff were not harmed, but a very hig potential for catastrophic or fire." according to the received information, while physician was using endo shears connected to monopolar cautery cord, suddenly the connection point of the cord and instrument sparked and broke.The cord was immediately unplugged and removed from surgical field, along with the endo shears.There was a 10 minutes delay to retrieve a new endo shears and a monopolar cord.The back-up device was then plugged into the same unit with no further complications for the remainder of this case.There is no report of injury to the patient or other personnel.

Common Device Name
HF CONNECTION CABLE MONO L 3M
Manufacturer (Section D)
RICHARD WOLF GMBH
pforzheimer strasse 32
d-75438 knittlingen, germany
GM 
Manufacturer (Section G)
RICHARD WOLF GMBH
pforzheimer strasse 32
knittlingen, germany 75438
GM   75438
Manufacturer Contact
valentin felsing
pforzheimer strasse 32
knittlingen, germany 75438
GM   75438
MDR Report Key19268491
Report Number9611102-2024-00016
Device Sequence Number20578258
Product Code GEI
UDI-Device Identifier04055207000694
UDI-Public04055207000694
Combination Product (Y/N)N
Initial Reporter StateWY
Initial Reporter CountryUS
PMA/510(K) Number
K982677
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,User Facility,Distributor
Initial Reporter Occupation Risk Manager
Type of Report Initial
Report Date (Section B) 05/08/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number8106033
Device Catalogue Number8106.033
Device Lot Number442/771
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/16/2024
Initial Report FDA Received Date05/08/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient Age40 YR
Patient SexFemale
Patient Weight78 KG
Patient EthnicityHispanic